TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Symphony. Offline
"You're the only light."
Experienced TeenHelper
******
 
Symphony.'s Avatar
 
Name: Sarah
Age: 20
Gender: Female
Location: USA.

Posts: 619
Blog Entries: 29
Join Date: December 10th 2011

Are the meds supposed to work this way? - September 17th 2012, 09:48 PM

So, my meds have gotten me to the point where I feel very little emotional reaction. I pretty much either have no mood, or I'm happy, but it's usually the no mood. I get happy at what I consider to be the usual, or "normal" amount of time.
Anyway, although I'm no longer depressed, I don't usually feel sad at normal times to feel such. Like, if there's a problem I'm having, I won't feel worried about it, despite it feeling as though my brain is telling my emotions to be worried. Does that make any sense? And thus, if I'm worried about something it's hard for me to tell if I've solved my problem when I have no emotional reaction whatsoever and I don't know if I'm "feeling" better.
I in no way wish to still be depressed, but at the same time I wish there was some other option than feeling this way. Is this normal, or should I bring it up in my next psychiatrist appointment?


"What's done in the dark will be brought to the light."
Associate HelpLink Mentor
   
  (#2 (permalink)) Old
Lizzie Offline
Volunteering Officer
Outside, huh?
**********
 
Lizzie's Avatar
 
Name: Lizzie
Age: 30
Gender: Female
Location: USA

Posts: 4,700
Join Date: January 5th 2009

Re: Are the meds supposed to work this way? - September 18th 2012, 12:22 AM

This is a very common side effect of some anti-depressants or anti-anxiety medications. But do know that not all medication works this way, you just need to find something that works for you. I highly encourage you to talk to your psychiatrist about this so that they can make changes as they see fit.




Interested in becoming a staff member? Feel free to PM me, or apply HERE!
::Teen Help Member Since 2006::
::Staff Member for ten years::
~Blessed Be~
   
  (#3 (permalink)) Old
Palmolive Offline
Purr Purr Purr.
Jeez, get a life!
***********
 
Palmolive's Avatar
 
Name: Jessie
Age: 25
Gender: Girly.
Location: The stars.

Posts: 5,791
Blog Entries: 2318
Join Date: January 31st 2009

Re: Are the meds supposed to work this way? - September 19th 2012, 05:34 PM

Hi there

Like Lizzie had previously said, this if often a side affect of medications such as an anti-depresent. I know I've gone through this before while I was on medication too. If you haven't long been on this medication, it might be that once it 'kicks' into your system and starts to work properly, the side affects will slowly stop. However, it might be helpful for you to bring this up in your next appointment with your psychiatrist. This way, for now they can at least keep an on your mood etc and then make any decisions about your medication in regards to whether for now you need to stick with it and see how it goes or whether you need to try another one

Jessie


"Only in the dark, can you see the stars..."
Josie 12/3/2014, always in my heart. Sue 19/2/2016; Peter, Ellie, Hannah, Andy, Kirtsie RIP.

Helplink Mentor l Article writer l Forum mod l Community Mod
   
  (#4 (permalink)) Old
Every note makes up a symphony
Experienced TeenHelper
******
 
ImprovisedStarlight's Avatar
 
Name: Kat
Age: 27
Gender: Female

Posts: 599
Join Date: January 8th 2012

Re: Are the meds supposed to work this way? - September 20th 2012, 01:16 AM

As the other posters said, this can definitely be a side effect. It's sort of like a "pick your poison" at times. Would you rather feel too many negative emotions, or none at all? I'd bring it up to your psychiatrist next time, but I think that they may tell you the same thing.



"It is better to light one candle than to curse the darkness"-Chinese Proverb



Piano, Flute, Bassoon, Acoustic Guitar, Cello, Electric Guitar

LiveHelp Operator August 13th, 2012 General Forum ModeratorDecember 22, 2012 Videos Officer March 19th 2013
   
  (#5 (permalink)) Old
Symphony. Offline
"You're the only light."
Experienced TeenHelper
******
 
Symphony.'s Avatar
 
Name: Sarah
Age: 20
Gender: Female
Location: USA.

Posts: 619
Blog Entries: 29
Join Date: December 10th 2011

Re: Are the meds supposed to work this way? - September 23rd 2012, 01:41 PM

So I told my psychologist since I won't be seeing my psychiatrist for a few months. I know she can't change my meds but I figured until I can see my psychiatrist I should tell her. Anyway, she didn't really say anything, not even to tell my psych about it (which I will do though). I like her, but she does have kind of a tendency to not really say anything....
I guess I'll have to wait a few months, thanks guys.


"What's done in the dark will be brought to the light."
Associate HelpLink Mentor
   
Closed Thread

Bookmarks

Tags
meds, supposed, work

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.